Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
keeptrying

2nd month of Accutane

Recommended Posts

Hi, I will be completing my first month of accutane in a week. My skin has improved. Active acne spots come and go in a day. My face is very flat, cosidering I have barely any active spots. However, my face contains a lot of old spots. Before I had started Accutane, all of these spots were very red. Now, these spots are not as red as they used to be. So my question is, for my second month of Accutane, what kind of dosage is reccomended to go on. Currently, I am on 40mg a day of Accutane. Should I stay at this dosage, or go to a higher or lower dosage?

Thanks for your time.

Share this post


Link to post
Share on other sites

Congratulations on completing your first month! I just started the accutane today at 40mgs a day. Right behind you! was on accutane 5-6 years ago but needed another treatment. Cant really help on your question. I guess if its working for you then stick with the dose your on. It all depends on if you have a mild or severe case of acne. My dermo put me at 40mgs-said my case was mild but didnt want me to scar severely from continuous breakouts. I am on a low dose because i weigh 165 pounds. Are u on a low dose for your size and howe are the side effects (dry skin, cracked lips etc...) treating you. Would love to know if their moderate or severe effects. Thanks!

Share this post


Link to post
Share on other sites

Well, in the first few days that I was on Accutane, I had upper and lower back pain. My skin is really dry, but I moisturize and it's good! My lips are always dry but they are good as long as I use lip stuff, labello brand! I would categorize my acne as mild/severe, based on the huge number of red spots.

Share this post


Link to post
Share on other sites

Depends on how much you weigh I think. I was on 40mg the first month and now I am alternating between 40mg on odd days and 80mg on even days to give me 60mg per day. I weigh 140lbs.

Share this post


Link to post
Share on other sites

People have said that for those on accutane, they should experience breakouts as long as they are on accutane; otherwise, they are not on an appropriate amount of Accutane. For me, I am now finishing my first month of Accutane and I am getting very little acne, previously before I stared Accutane, I was on Doxy for many months and I still broke-out.

I do have chapped lips and dry skin. No nose bleeds, thankfully.

One thing that I am still concerned about are red spots. Before starting accutane, my numerous spots were very red, now they appear less red, but still visible. the spots almost seem as small dots where i guess pores are. has any experienced these "smaller red spots" on their face, and if so, how long did these spots take to disappear? With future months of Accutane, can I count on these red marks disappearing? Would this disapperance help with the same dosage, increased doasage?

Thanks

Share this post


Link to post
Share on other sites
People have said that for those on accutane, they should experience breakouts as long as they are on accutane; otherwise, they are not on an appropriate amount of Accutane.

Share this post


Link to post
Share on other sites

I posted about this in a different topic, I wanted to know the same thing. I recently went for a follow up for the first month and my derm said I was doing great. What I don't quiet understand though is that now she is putting me on a higher dosage 40mg to 60mg and she said that if I do ok with the 60mg she was going to put me on 80mg the next month. Is this how the treatment is done?

Share this post


Link to post
Share on other sites

The reason for that is as follows:

The recommened total treatment length is 4-5 months approx...and in that month for accutane to have the best LONG term results i.e. remission of acne, the patient should get a total cumulative dose of 120 mg/kg....so if you weight 75 kg, u need a total of at least 9000 mg.

Now, that's divided by the duration of treatment...lets say the patient wants to be done Accutane in 4 months...so the daily dosage would be ~75 mg/day.....BUT, not everyone can tolerate 75 mg/day, esp in the first month....so the patient will be prescribed a smaller dosage, say 50 mg/day for the first month (hair loss, vision problems, extremely high triglycerides), to montior for side effects....if there are no side effects, then its bumped up to 60 mg/day...if no side effects, then the 3rd month will be bumped to 75 mg/day, which is the max recommend dosage (1 mg/kg/day) for moderate cystic acne (severe acne incl. truncal max 2 mg/kg/day)......as you can see, because it was 50 for the 1st month, 60 for the 2nd month, and 75 for the 3rd month - the total duration of treatment will be more than 4 months...

if a patien can tolerate only a max of 50 mg/day, then the duration of treatment will be extended until a cumulative dosage of 9000 mg is reached ie. in 6 months.

hope this helps

Share this post


Link to post
Share on other sites

Ive been on accutane two months.. I weigh 72 kg and started on 20mg a day...after 3 weeks went up to 40mg a day and after another 4 weeks, went up to 60mg..which im on for 6 weeks and then im onto 80mg a day..

I have acne pretty bad though so it needs a good kick up the arse to quit plaguing me.

not sure this is of much relevance?!? eusa_eh.gif

Share this post


Link to post
Share on other sites

I was prescribed a higher dosage for my 2nd month. Now I take 1 40mg pill one day, the next day is 2 40mg pills, then back to 1 40mg pill. Hopefully, this dosage increases my results even more.

Share this post


Link to post
Share on other sites

I went to see my dermatologist on Monday night for my one month visit and to get a higher dose of Accutane. The way he described the dosages to me was something like this: The higher the dose of accutane you are on, the more probable a severe break-out is. Accutane works by decreasing the size of your sebum glands and as they are getting smaller, they are pushing the additional oil out of your body. The higher the dosage of accutane, the faster this process.

No one can really decide what is best for you as far as increasing your dosage goes. Listen to your doctor in this regard.

As far as the redmarks go, I am faithful that they will clear up and lessen in color as long as our faces aren't irritated. For those concerned about the redness, order this concealer from Sephora: Becca Compact Concealer. Yes, it is expensive but the cover-up job it does is unbelievable. There is an entire message board on this site devoted to make-up. I put some on last night and it made an entire red scar practically dissappear. I am waiting to actually use foundation and face make-up again until my face is completely clear.

I wish you luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×